Anaphylactic Shock Can Be Life Threatening. Anaphylactic shock, also known as anaphylaxis arises when a person ingests or comes into contact with a substance to which they are severely allergic. Prescription medicines, food, insect stings and latex commonly cause anaphylactic shock. This reaction can be life threatening and individuals with asthma, eczema, or hay fever are at greater relative risk of experiencing anaphylaxis. This allergic reaction may affect the skin, respiratory tract, gastrointestinal tract, and cardiovascular system.
Anaphylaxis symptoms happen within minutes to two hours after contact with the allergy-causing substance. In rare cases symptoms can take place up to 4 hours later. According to statistics, 30 out of 100,000 persons experience anaphylactic reactions yearly. An up to date study illustrated that teens with food allergy and asthma appear to be at highest risk for a reaction because they are more likely to eat away from home. Therefore they are less likely to bring medications, and they may disregard or not recognize symptoms.
Symptoms of Anaphylactic shock
- Tingling sensation
- Metallic taste in the mouth
- Warm sensation
- Swelling of mouth & throat
- Difficulty breathing
- Drop in blood pressure
- Loss of consciousness
Legal Help For Victims Affected By Anaphylactic Shock
If you or a loved one took a prescription medication and you went into Anaphylactic shock, please fill out the form at the right for a free case evaluation from one of our experienced defective drug attorneys or call us at 1-800-YOURLAWYER (1-800-968-7529).